Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

neuropathy/pf

Posted by Steve L on 8/26/01 at 12:31 (058022)

Is there a common denominator between periferal neuropathy and plantar fasciitis? I've had all conservative treatments for pf, as well as 50% fascia release on both feet over the years. Pain is constant, although I've given up the MS Contin and Vicodin after years of use. I tried Neurontin last year, while still on the other meds, and saw no improvement at that time. I am considering getting back on it, and would like to know if 900 mgs is a safe dosage, as well as any known drawbacks to the drug.
Respectfully, Steve.

Re: neuropathy/pf

Dr. Zuckerman on 8/26/01 at 13:10 (058026)

Hi,

Neurontin can be a very effective treatment for the pain and burning associted with peripheral neuropathy. Increasing the dosage up to 1800
mgs can help . Each dosage is patient dependant and you need to titer the
doage up to 1800. Somestimes 2400 mgs is needed. The side effects can be
upset stomach, feeling tired and even feeling drugges.

Discuss all of the side effects with your treating doctor and even your
local pharmacist.

Re: neuropathy/pf

Dr. Zuckerman on 8/26/01 at 13:14 (058027)

Sorry forgot to add that plantar fasciitis and peripheral neuropathy are separate problems. You can have a plantar fascia type pain when in fact the problem is with the nerves in your foot and even the entire lower extremity . The fact that the pf release didn't help you is one indication
that you need a neurological work up including lower back and lower extremity evaluation

Re: neuropathy/pf

Steve L on 8/27/01 at 15:08 (058116)

Thank you, DR. Z, I'll follow up w/Dr. and schedule Neuro workup. Steve

Re: neuropathy/pf

Dr. Zuckerman on 8/26/01 at 13:10 (058026)

Hi,

Neurontin can be a very effective treatment for the pain and burning associted with peripheral neuropathy. Increasing the dosage up to 1800
mgs can help . Each dosage is patient dependant and you need to titer the
doage up to 1800. Somestimes 2400 mgs is needed. The side effects can be
upset stomach, feeling tired and even feeling drugges.

Discuss all of the side effects with your treating doctor and even your
local pharmacist.

Re: neuropathy/pf

Dr. Zuckerman on 8/26/01 at 13:14 (058027)

Sorry forgot to add that plantar fasciitis and peripheral neuropathy are separate problems. You can have a plantar fascia type pain when in fact the problem is with the nerves in your foot and even the entire lower extremity . The fact that the pf release didn't help you is one indication
that you need a neurological work up including lower back and lower extremity evaluation

Re: neuropathy/pf

Steve L on 8/27/01 at 15:08 (058116)

Thank you, DR. Z, I'll follow up w/Dr. and schedule Neuro workup. Steve